Alert archive / North Carolina / Wind Advisories in 2016
Wind Advisory 1, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Feb 6, 2016, 1:11 PM EST for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Feb 7, 2016, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2016, 1:11 PM EST (18:11 UTC)
- In effect from
- Feb 7, 2016, 6:00 AM EST
- Expired
- Feb 7, 2016, 9:20 PM EST
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286 WWUS72 KILM 061811 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 111 PM EST SAT FEB 6 2016 NCZ105>110-SCZ053>056-071100- /O.NEW.KILM.WI.Y.0001.160207T1500Z-160208T0100Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 111 PM EST SAT FEB 6 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY. * WINDS...A STRENGTHENING COASTAL STORM WILL MOVE BY THE COAST DURING SUNDAY RESULTING IN NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST. * TIMING...WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING...THEN PEAK DURING SUNDAY AFTERNOON BEFORE DIMINISHING BELOW ADVISORY CRITERIA DURING SUNDAY EVENING. * IMPACTS...THE GROUND IS SATURATED FROM RECENT HEAVY RAINFALL. AS A RESULT...POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOW DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 29
5 follow-up statements
187 WWUS72 KILM 061819 CCA NPWILM URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 119 PM EST SAT FEB 6 2016 NCZ105>110-SCZ053>056-071100- /O.COR.KILM.WI.Y.0001.160207T1500Z-160208T0100Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 119 PM EST SAT FEB 6 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY. * WINDS...A STRENGTHENING COASTAL STORM WILL MOVE BY THE COAST DURING SUNDAY RESULTING IN NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR ALONG THE IMMEDIATE COAST. * TIMING...WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING...THEN PEAK DURING SUNDAY AFTERNOON BEFORE DIMINISHING BELOW ADVISORY CRITERIA DURING SUNDAY EVENING. * IMPACTS...THE GROUND IS SATURATED FROM RECENT HEAVY RAINFALL. AS A RESULT...POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOWN DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 29
629 WWUS72 KILM 070851 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 351 AM EST SUN FEB 7 2016 NCZ105>110-SCZ053>056-071700- /O.EXT.KILM.WI.Y.0001.160207T1100Z-160208T0300Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 351 AM EST SUN FEB 7 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND TIMING...AN INTENSIFYING AND POWERFUL COASTAL STORM WILL TRACK NORTHEAST...REMAINING JUST OFFSHORE...AND PASS BY THE CAROLINA COASTS AT ITS CLOSEST APPROACH LATE THIS MORNING THRU EARLY THIS EVENING. THE TIGHTENED SURFACE PRESSURE GRADIENT ASSOCIATED WITH THIS POWERFUL LOW WILL PRODUCE NORTH WINDS AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. WINDS WILL BECOME NORTHWEST AT THE SAME SPEEDS EARLY THIS EVENING FOLLOWED BY A DIMINISHING TREND FROM MID-EVENING THRU THE NIGHT. * IMPACTS...THE GROUNDS ACROSS THE WATCH AREA REMAIN SATURATED FROM THE RECENT HEAVY RAINFALL OF LATE LAST WEEK. AS A RESULT...POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOWN DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THESE STRONG WINDS. MOTORISTS NEED TO REMAIN ALERT ESPECIALLY WHEN TRAVELING ACROSS OPEN ROADWAYS...AND BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MAKE SURE LIGHT WEIGHT OUTSIDE FURNITURE AND GARBAGE CANS ARE PROPERLY SECURED. && $$ DOUGH
525 WWUS72 KILM 071752 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1252 PM EST SUN FEB 7 2016 ...STRONG WINDS EXPECTED THROUGH THE AFTERNOON INTO EARLY EVENING... NCZ105>110-SCZ053>056-080200- /O.CON.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 1252 PM EST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND TIMING...NORTH WINDS AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. WINDS WILL BECOME NORTHWEST AT THE SAME SPEEDS EARLY THIS EVENING FOLLOWED BY A DIMINISHING TREND FROM MID- EVENING THRU THE NIGHT. * IMPACTS...THE GROUNDS ACROSS THE WATCH AREA REMAIN SATURATED FROM THE RECENT HEAVY RAINFALL OF LATE LAST WEEK. AS A RESULT... POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOWN DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THESE STRONG WINDS. MOTORISTS NEED TO REMAIN ALERT ESPECIALLY WHEN TRAVELING ACROSS OPEN ROADWAYS...AND BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MAKE SURE LIGHT WEIGHT OUTSIDE FURNITURE AND GARBAGE CANS ARE PROPERLY SECURED. && $$ 8
284 WWUS72 KILM 072309 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 609 PM EST SUN FEB 7 2016 ...STRONG WINDS EXPECTED INTO EARLY EVENING... SCZ053>056-080015- /O.CAN.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/ INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 609 PM EST SUN FEB 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. THE COASTAL STORM THAT BROUGHT STRONG GUSTY WINDS TO THE LOCAL AREA IS MOVING FURTHER OUT TO SEA...ALLOWING WINDS TO MODERATE. $$ NCZ105>110-080300- /O.CON.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT 609 PM EST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND TIMING...NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH. THERE WILL A DIMINISHING TREND FROM MID-EVENING THRU THE NIGHT. * IMPACTS...THE GROUNDS ACROSS THE WATCH AREA REMAIN SATURATED FROM THE RECENT HEAVY RAINFALL OF LATE LAST WEEK. AS A RESULT...POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOWN DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THESE STRONG WINDS. MOTORISTS NEED TO REMAIN ALERT ESPECIALLY WHEN TRAVELING ACROSS OPEN ROADWAYS...AND BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MAKE SURE LIGHT WEIGHT OUTSIDE FURNITURE AND GARBAGE CANS ARE PROPERLY SECURED. && $$ 40
694 WWUS72 KILM 080220 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 920 PM EST SUN FEB 7 2016 NCZ105>110-080330- /O.CAN.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND... BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH... OAK ISLAND...SOUTHPORT 920 PM EST SUN FEB 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. WINDS ARE GRADUALLY DIMINISHING AS THE STORM SYSTEM MOVES AWAY TO THE NORTHEAST AND WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT HOURS. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:44 PM EST, 27 minutes earlier.
Area forecast discussion, Feb 6, 12:44 PM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1244 PM EST SAT FEB 6 2016 .SYNOPSIS... LOW PRESSURE WILL DEVELOP OFFSHORE OF FLORIDA THIS AFTERNOON THEN RAPIDLY INTENSIFY AND TRACK NORTHEAST OFFSHORE OF THE CAROLINAS LATE TONIGHT THROUGH SUNDAY. THIS SYSTEM MAY BRING SNOWFALL TO INLAND LOCATIONS SUNDAY. THE STRONG LOW WILL TRACK FARTHER OUT TO SEA SUNDAY NIGHT THRU MONDAY. WEAK HIGH PRESSURE WILL PREVAIL MONDAY FOLLOWED BY A COLD FRONTAL PASSAGE MONDAY NIGHT. A DRY ARCTIC AIR MASS WILL FOLLOW TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM SATURDAY...ADJUSTMENTS WERE NEEDED FOR SKY COVER INTO PARTLY CLOUDY RANGE BASED ON THE EXTENSIVE CIRRUS AND MID LEVEL CLOUDS NEAR THE COAST. NO OTHER CHANGES AT THIS TIME. SEVERAL ADVISORIES WILL BE NEEDED FOR THE COASTAL STORM SUNDAY TO ADDRESS WINDS AND FROZEN PCPN. SPECIFICS ARE BEING WORKED ON RIGHT NOW. A MID-LEVEL TROF WILL TAP THE GULF OF MEXICO MOISTURE AND ALONG WITH ATLANTIC MOISTURE...HAVE OVERRUNNING/ISENTROPIC TYPE PCPN STARTING OUT LATER THIS EVENING ACROSS THE SOUTHERN PORTIONS OF THE ILM CWA. IT SHOULD OVERSPREAD THE ILM CWA DURING THE PRE- DAWN SUNDAY HOURS. HAVE IDENTIFIED THE THREAT FOR A MIXTURE OF LIGHT SNOW WITH THE RAIN FOR THE FAR NW PORTIONS OF THE ILM CWA...RUNNING FROM NORTHERN BLADEN...NORTHERN ROBESON AND NORTHERN DILLON COUNTIES AND INCLUDING MUCH OF MARLBORO AND DARLINGTON COUNTIES. THIS WILL OCCUR DURING THE PRE-DAWN SUNDAY HOURS. 850MB TEMPS ARE RIGHT AT 0 ACROSS THE MENTIONED AREA...WITH 1000-850MB THICKNESS RANGING FROM 1305-1310M WHICH IS STILL HIGHER THAN THE RECOMMENDED 1300M FOR SNOW. EARLIER IN THE DAY...THE 1000-850MB THICKNESS ACROSS THIS REGION WILL LIE BETWEEN 1295 AND 1300M...FAVORABLE FOR SNOW. ENOUGH WAA IN THE LOWER LEVELS FROM OFF THE ATLANTIC WILL KEEP THE MAJORITY OF THE AREA LIQUID RAIN OVERNIGHT...AND WILL ONLY ADVERTISE SNOW MIXING IN ACROSS THE FAR NW PORTIONS...WITH A TRACE FOR ACCUMULATIONS THRU DAYBREAK SUN. TONIGHTS TEMPS TO REMAIN SLIGHTLY ABOVE FREEZING...EXCEPT THE NW PORTIONS WHERE IT COULD DROP TO AROUND 32. WITH MAX TEMPERATURES TODAY EXPECTED TO REACH THE UPPER 40S TO LOW 50S...PLENTY OF COOLING IS NEEDED FOR THAT SNOW MIXTURE TO BE REALIZED LATE TONIGHT. THE DYNAMICS FROM THE DEVELOPING SYSTEM WILL LIKELY SUPPLY SOME OF THAT COLD AIR BUT WILL IT BE ENOUGH FOR THE SNOW TO OCCUR. ONE TENTH TO ONE HALF INCH OF RAINFALL IS EXPECTED WEST OF THE I-95 CORRIDOR. ALONG AND EAST OF THE I-95 CORRIDOR AND TO THE COAST...ONE HALF TO 1.25 INCHES ARE EXPECTED. THE HIER END OF THIS RANGE WILL OCCUR ACROSS THE IMMEDIATE COASTAL COUNTIES. THE RAIN WILL FALL IN A 12 TO 18 HR PERIOD AND THEREFORE DO NOT ANTICIPATE ANY FLOOD WATCHES. TEMPORARY NUISANCE TYPE FLOODING MAY OCCUR ACROSS THOSE AREAS THAT RECEIVED 2 TO 5 INCHES OF RAIN SEVERAL DAYS AGO. THE SFC PG WILL TIGHTEN AHEAD OF THE RAPIDLY DEEPENING LOW OFF THE FLORIDA COAST LATE TONIGHT. NNE TO N WINDS WILL INCREASE TO 15 TO 25 MPH LATE TONIGHT ALONG THE IMMEDIATE COAST...WITH GUSTS UP TO OF 30 MPH POSSIBLE BY DAYBREAK SUNDAY. THIS REMAINS BELOW WIND ADV CRITERIA...HOWEVER SUBSEQUENT PERIODS MAY FLIRT WITH GUSTS UP TO 40 TO 45 MPH...DEPENDING ON THE STRENGTH AND POSITIONING OF THIS LOW. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...ALL EYES REMAIN ON THE SYSTEM THAT WILL ALREADY BE AFFECTING THE FORECAST AREA AS THE PERIOD BEINGS. SOUTHERN STREAM SHORTWAVE OVER THE EASTERN GOMEX WILL INDUCE SURFACE LOW DEVELOPMENT OFF THE FL COAST LATE TONIGHT. THE LOW WILL THEN TRACK NORTHEAST...PASSING OFF THE CAROLINA COAST SUN INTO SUN NIGHT. THERE WILL BE AN ABUNDANCE OF DEEP MOISTURE DURING THE FIRST HALF OF THE PERIOD AND STRONG UPPER LEVEL JETTING WILL HELP DEEPEN THE LOW AND PROVIDE DYNAMICS. THIS SHOULD RESULT IN PRECIP FALLING ACROSS MUCH OF THE AREA. HAVE HIGH CONFIDENCE IN PRECIP FALLING SUN INTO SUN NIGHT BUT CONFIDENCE DROPS WITH RESPECT TO THE TYPE OF PRECIP EXPECTED DURING THE EVENT. CURRENTLY ALL BUT THE COLDEST OF THE GUIDANCE IS POINTING TO A RAIN/SNOW EVENT FOR THE AREA WITH POTENTIAL FOR ALL SNOW AS IT ENDS ACROSS INLAND LOCATIONS. THIS HOWEVER DOES NOT TAKE INTO ACCOUNT DYNAMICAL PROCESSES THAT CAN CONTRIBUTE A SIGNIFICANT AMOUNT OF COOLING AS A LOW RAPIDLY DEEPENS. THERE WILL BE PLENTY OF ICE IN THE CLOUD AS STRONG UPWARD MOTION WITH THE DENDRITIC GROWTH ZONE WILL BE PRESENT AND FORECAST SOUNDINGS SHOW THE COLUMN BELOW FREEZING ABOVE ROUGHLY THE 850MB LEVEL (AGAIN DISCOUNTING THE COLDEST OUTLIER). GIVEN THE HIGH LEVEL OF UNCERTAINTY AND THE SENSITIVITY OF THE P TYPE FORECAST TO MINOR ADJUSTMENTS IN THE LOWS TRACK DO NOT PLAN TO ALTER THE INHERITED FORECAST SIGNIFICANTLY. AFTER DISCUSSION WITH NEIGHBORING OFFICES DECIDED ON A RAIN/SNOW MIX FOR INLAND AREAS SUN MORNING TURNING TO ALL RAIN IN THE AFTERNOON. HOWEVER IT MUST AGAIN BE MENTIONED THAT CONFIDENCE REMAINS EXTREMELY LOW AND CHANGES TO THE FORECAST WILL LIKELY BE REQUIRED. SECOND HALF OF THE FORECAST PERIOD IS NO LESS OF A CHALLENGE. BRIEF PERIOD OF DRYING LATE SUN NIGHT AND EARLY MON COMES TO AN END AS SHORTWAVE/COLD FRONT COMBO APPROACH FROM THE NORTHWEST. THIS FEATURE ALSO HAS PLENTY OF LIFT AND MOISTURE WITHIN THE DENDRITIC GROWTH ZONE. COLD AIR WILL AGAIN BE THE ISSUE BUT LATEST GUIDANCE IS SHOWING TEMPS A BIT COOLER AND THE SYSTEM WILL HAVE STRONG DYNAMICS. THE LIMITING FACTOR WILL BE A FAIR AMOUNT OF DRY AIR BELOW 850 MB. SO WHILE THERE IS ARGUABLY A BETTER CHANCE AT GETTING SNOW TO FALL WITH THE SECOND SYSTEM THE LOW LEVEL MOISTURE REMAINS A LIMITING FACTOR. HAVE MAINTAINED INHERITED CHC POP FOR LATE MON AND MON NIGHT BUT WHETHER PRECIP ENDS UP RAIN...RAIN/SNOW MIX...OR EVEN ALL SNOW THE QUANTITY THAT REACHES THE SURFACE WILL BE LITTLE MORE THAN A TRACE FOR MOST AREAS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 3 AM SATURDAY...IMPRESSIVE LONGWAVE 5H TROUGH OVER THE EASTERN CONUS TUE WILL USHER IN ARCTIC AIR FOR MID WEEK. FIRST SHOT OF COLD AIR ARRIVES EARLY TUE AS COLD FRONT MOVES ACROSS THE AREA WITH A REINFORCING SHOT EXPECTED ON WED. INITIAL ROUND TUE DROPS 850 TEMPS TO AROUND -8C IN THE AFTERNOON WITH POTENTIAL FOR 850 TEMPS APPROACHING -13C ON WED. BY THU THE MID LEVEL TROUGH STARTS LIFTING NORTH WITH AN INCREASE IN BOTH 850 TEMPS AND 1000-500 HEIGHTS IN STORE. UNFORTUNATELY LITTLE OF THIS WARMING TRANSLATES TO THE SURFACE WHERE PARTIAL THICKNESSES SUGGEST ARCTIC AIR WILL HOLD ON THROUGH THU BEFORE AIR MASS STARTS TO MODIFY FRI AND TEMPS APPROACH NORMAL. TEMPERATURES FOR MUCH OF THE PERIOD WILL BE BELOW CLIMO WITH WED AND THU HAVING TEMPS 10 TO 15 DEGREES BELOW. PRESENCE OF COLD ADVECTION THROUGHOUT THE EVENT IS A DOUBLE EDGED SWORD. IT WILL HELP PREVENT STRONG RADIATIONAL COOLING...WHICH WOULD YIELD LOWS IN THE TEENS...BUT IT WILL LEAD TO WIND CHILL VALUES WHICH WILL MAKE IT FEEL LIKE IT IS IN THE TEENS TUE AND WED NIGHTS. ANY PRECIP CHANCES DURING THE PERIOD WOULD BE LINKED TO SHORTWAVES ROUNDING THE BASE OF THE 5H TROUGH. THERE APPEARS TO BE ONLY 1 WITH ANY SHOT AT SQUEEZING OUT PRECIP AND THIS IS CURRENTLY TIMED TO PASS TUE AFTERNOON AND EVENING. FORECAST SOUNDINGS DO NOT SHOW A LOT OF MOISTURE TO WORK WITH...PWATS REMAIN WELL BELOW HALF AN INCH...BUT STRONGER SHORTWAVES ALWAYS SEEM TO SQUEEZE OUT WHAT LITTLE MOISTURE IS AVAILABLE. AT BEST IT WOULD BE SOME PATCHY LIGHT FLURRIES AND DOES NOT CURRENTLY WARRANT A POP OVER 5%. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...EXPECT VFR THROUGH TONIGHT WITH CONDITIONS GRADUALLY DETERIORATING TO MVFR OVERNIGHT INTO SUNDAY AS A COASTAL STORM SYSTEM BRINGS LOW CIGS...AREAS OF FOG...AND RAIN/SNOW SHOWERS TO PORTIONS OF THE AREA. VFR PREVAILS THIS AFTERNOON WITH NORTHEAST WINDS AROUND 10 KTS AND SCT TO BKN MID TO HIGH CLOUDS. LATEST RADAR IMAGERY DOES DEPICT LIGHT SHOWERS MOVING MAINLY OFFSHORE...THOUGH A FEW ARE MOVING NORTHEASTWARD JUST INLAND...THUS HAVE SHOWN THIS IS GOING FORECAST. A DEVELOPING STORM SYSTEM WILL MOVE ACROSS THE SOUTHEAST AND PROPAGATE OFFSHORE OF THE CAROLINA COAST OVERNIGHT INTO SUNDAY. AHEAD OF THE SYSTEM WILL SEE INCREASING CLOUD COVER ALONG WITH INCREASING NORTH-NORTHEAST WINDS...WITH SUSTAINED 15 TO 20 KTS AND HIGHER GUSTS...AS WELL AS ISOLATED SHOWERS. EARLY SUNDAY MORNING...A CHALLENGING FORECAST EVOLVES AS THE INLAND SITES MAY SEE SNOW OR A RAIN/SNOW MIXTURE DEPENDING ON TEMPERATURES. FOR NOW HAVE INTRODUCED A RAIN/SNOW MIX...WITH THE COASTAL TERMINALS OBSERVING ALL RAIN. THIS WITH LOW CIGS AND PATCHY FOG WILL CREATE MVFR/POSSIBLE IFR...CONTINUING THROUGH THE END OF THE VALID TAF PERIOD. INTO THE EARLY AFTERNOON HOURS...ANTICIPATE RAIN/SNOW MIX TO CHANGE OVER TO ALL RAIN AT THE INLAND TERMINALS. EXTENDED OUTLOOK...RAIN AND POSSIBLE SNOW SUNDAY WITH IFR CONDITIONS POSSIBLE. CONDITIONS IMPROVE TO VFR LATE SUNDAY NIGHT INTO MON. A CHANCE OF PRECIPITATION WITH MVFR CONDITIONS POSSIBLE LATE MONDAY INTO TUESDAY. PREDOMINATELY VFR WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM SATURDAY...GALE WARNING IN EFFECT ALL WATERS COMMENCING 600 AM SUNDAY. A POTENT MID-LEVEL S/W TROF WILL CROSS NORTHERN FLORIDA LATE TONIGHT...AND AID IN THE DEVELOPMENT OF A SFC LOW JUST OFFSHORE FROM THE FLORIDA EAST COAST BY DAYBREAK SUN. A MODESTLY TIGHTENED SFC PG CURRENTLY ACROSS THE LOCAL WATERS...WILL FURTHER TIGHTEN LATER TONIGHT ONCE THE SFC LOW COMMENCES OFF THE FLORIDA COAST. THE 1003-1005MB LOW AT SUNRISE WILL RAPIDLY DEEPEN TO 995MB SUNDAY MORNING...AND DEEPER YET 986-990MB SUN AFTN. THIS WILL RESULT IN A SMALL PERIOD OF SCA CONDITIONS DEVELOPING LATER TONIGHT...AND RAPIDLY TRANSITION TO GALE CONDITIONS BY SUNRISE SUNDAY AND THERE- AFTER. FOR TODAY...LOOKING AT NE 15 TO 20 KT BACKING TO N TO NNE 15 TO 25 KT WITH GUSTS TO 30 KT TONIGHT. SIGNIFICANT SEAS WILL BE GOVERNED BY WIND DRIVEN WAVES AT 5 TO 7 SECOND PERIODS. LOOKING AT 2 TO 5 FT SEAS TODAY...BUILDING TO 4 TO 8 FT LATE TONIGHT...HIGHEST OFF CAPE FEAR AND ROMAINE. THE N TO NNE WINDS WILL RESULT IN A LOWER FETCH FOR WHICH SIGNIFICANT SEAS TO BUILD UPON...AND THUS THE REASON WHY THE LARGE RANGE OF SEAS BEING FORECAST. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...GALE CONDITIONS THROUGH SUN EVENING RELENT SUN NIGHT AND EARLY MON AS LOW EXITS AND WEAK SURFACE RIDGE BUILDS IN.THE REPRIEVE IS SHORT LIVED AND SOUTHWEST TO WEST FLOW EXCEEDING 25KT IS EXPECTED TO DEVELOP LATE MON AFTERNOON AND CONTINUE THROUGH THE END OF THE PERIOD. SEAS FOLLOW A SIMILAR PATH WITH HIGHEST VALUES ON SUN BEFORE DROPPING UNDER 6 FT LATE SUN NIGHT AND EARLY MON. HOWEVER BY MON EVENING SEAS WILL BE AT OR ABOVE 6 FT AND WILL CONTINUE TO BUILD MON NIGHT. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 3 AM SATURDAY...ANTICIPATE CONTINUATION OF HEADLINES FOR MUCH OF THE PERIOD DUE TO STRONG COLD ADVECTION AND OFFSHORE FLOW. WEST TO NORTHWEST FLOW WILL REMAIN IN THE 20 TO 25 KT RANGE FROM THE START OF THE PERIOD THROUGH WED EVENING WITH SEAS RUNNING 4 TO 7 FT FOR ALL BUT THE VERY END OF THE PERIOD. COLD ADVECTION AND WINDS START TO WEAKEN WED EVENING WITH SPEEDS DROPPING TO NEAR 15 KT BY THE END OF THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE NC...NONE MARINE...GALE WARNING FROM 6 AM TO 10 PM EST SUNDAY FOR AMZ250-252-254- 256. && NEAR TERM...DCH/MJC SHORT TERM...III LONG TERM...III AVIATION...SGL
Hazardous weather outlook, Feb 6, 4:01 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 401 AM EST SAT FEB 6 2016 NCZ087-096-099-SCZ017-023-024-032-033-039-070915- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A MIXTURE OF LIGHT SNOW AND LIGHT RAIN WILL DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT. ONLY A TRACE OF SNOW IS EXPECTED TONIGHT DUE TO MILD GROUND TEMPERATURES AND AIR TEMPERATURES AT OR SLIGHTLY ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.25 TO 0.50 INCHES WILL OCCUR ALONG AND WEST OF THE I-95 CORRIDOR. AND FROM THE I-95 CORRIDOR EAST TO THE IMMEDIATE COAST...0.50 TO 1.25 INCHES...WITH THE HIGHER AMOUNTS ALONG THE IMMEDIATE COAST. SNOWFALL AMOUNTS...DEPENDING ON SURFACE AND GROUND TEMPERATURES... MAY ACCUMULATE FROM A TRACE TO LESS THAN 1/2 OF AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-SCZ055-070915- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND GEORGETOWN- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5 INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED. A FEW FLAKES OF SNOW MAY MIX WITH THE RAIN PRIOR TO ITS ENDING SUNDAY EVENING. NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ053-070915- INLAND HORRY- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5 INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED. A FEW FLAKES OF SNOW COULD MIX WITH THE RAIN PRIOR TO ITS ENDING SUNDAY EVENING. OTHER THAN A TRACE WELL INLAND...NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-070915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5 INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED. A FEW FLAKES OF SNOW MAY TEMPORARILY MIX WITH THE RAIN PRIOR TO ITS ENDING SUNDAY EVENING. NO SNOW ACCUMULATION IS EXPECTED. IN ADDITION...NORTH TO NORTHWEST WINDS MAY GUST UP TO 40 MPH...JUST BELOW WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-070915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 401 AM EST SAT FEB 6 2016 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AFTER MIDNIGHT TONIGHT...AND RAPIDLY TRANSITION TO GALE WARNING CONDITIONS BY SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:06 AM EST | Gale Warning | ILM | 23 hr | |
| Feb 6, 2:57 PM EST | Flood Watch | ILM | Brunswick, Columbus, New Hanover, Pender | 30 hr |
Nearby
Wind Advisories in North Carolina, 2016Wind Advisories in South Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.